Is it normal for amoxicillon to make softer poo and spit up more often?

Ashley - posted on 03/15/2013 ( 3 moms have responded )

8

0

0

My boy has an ear infection, so the doc put him on amoxicillon. He has since had much softer poo than he normally does and spit up more often then usual (He also currently has the hiccups!) Is that normal? Im guessing thats what its from but thought Id ask for sure. thanks!

MOST HELPFUL POSTS

~♥Little Miss - posted on 03/15/2013

21,273

9

3058

Yup. They should have gone over all of this with you. It can cause gastrointestinal upset and must be given with food. No dairy though, that can decrease the effectiveness of antibiotics. If you are concerned, please call your doctor about it.

3 Comments

View replies by

Ashley - posted on 03/15/2013

8

0

0

thank you for the response. Noone told me not to give him dairy. Good to know.

~♥Little Miss - posted on 03/15/2013

21,273

9

3058

Watch for a serious diaper rash. it can really mess up the flora in the intestines, and can cause terrible yeast infections. I would call and ask if you can give pro-biotics along with the antibiotics to balance it all out. Many times you can find the amount you need in dairy products, but once again antibiotics really should not be given with dairy.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms